Alert archive / Kansas / Fire Weather Watches in 2021
Fire Weather Watch 9, NWS Dodge City, KS
NWS Dodge City, KS issued this fire weather watch at Apr 30, 2021, 1:11 PM MDT for Hamilton County, Morton County, Stanton County, Kansas. It took effect at May 1, 2021, 11:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 30, 2021, 1:11 PM MDT (19:11 UTC)
- In effect from
- May 1, 2021, 11:00 AM MDT
- Expired
- May 1, 2021, 3:14 AM MDT
- In force
- Issued by
- NWS Dodge City, KS
Counties Hamilton County, KS, Morton County, KS, Stanton County, KS
The radar
The Dodge City radar (KDDC), 162 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 7.2 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2799 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
954 WWUS83 KDDC 301911 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 211 PM CDT Fri Apr 30 2021 KSZ061-074-084-010830- /O.NEW.KDDC.FW.A.0009.210501T1700Z-210502T0100Z/ Hamilton-Stanton-Morton- 211 PM CDT Fri Apr 30 2021 /111 PM MDT Fri Apr 30 2021/ ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 061...074 AND 084... The National Weather Service in Dodge City has issued a Fire Weather Watch For wind and low relative humidity, which is in effect from Saturday afternoon through Saturday evening. * Affected Area...In Kansas...Fire Weather Zone 061 Hamilton... Fire Weather Zone 074 Stanton and Fire Weather Zone 084 Morton. * Winds...South 20 to 25 mph with gusts up to 40 mph. * Relative Humidity...Falling to around 15 percent in the afternoon. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
1 follow-up statement
949 WWUS83 KDDC 010914 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 414 AM CDT Sat May 1 2021 KSZ061-074-084-020100- /O.UPG.KDDC.FW.A.0009.210501T1700Z-210502T0100Z/ /O.NEW.KDDC.FW.W.0018.210501T1700Z-210502T0100Z/ Hamilton-Stanton-Morton- 414 AM CDT Sat May 1 2021 /314 AM MDT Sat May 1 2021/ ...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 8 PM CDT /7 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 061...074 AND 084... The National Weather Service in Dodge City has issued a Red Flag Warning For wind and low relative humidity, which is in effect from noon CDT /11 AM MDT/ today to 8 PM CDT /7 PM MDT/ this evening. The Fire Weather Watch is no longer in effect. * Affected Area...In Kansas...Fire Weather Zone 061 Hamilton... Fire Weather Zone 074 Stanton and Fire Weather Zone 084 Morton. * Winds...South 15 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 10 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ KSZ062-020100- /O.NEW.KDDC.FW.W.0018.210501T1700Z-210502T0100Z/ Kearny- 414 AM CDT Sat May 1 2021 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 062... The National Weather Service in Dodge City has issued a Red Flag Warning For wind and low relative humidity, which is in effect from noon today to 8 PM CDT this evening. * Affected Area...In Kansas...Fire Weather Zone 062 Kearny. * Winds...South around 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 15 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this fire weather watch went out at Apr 30, 11:57 AM MDT, 1 hour 14 minutes earlier.
Area forecast discussion, Apr 30, 11:57 AM MDT, 1 hour 14 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 1257 PM CDT Fri Apr 30 2021 ...Updated Short Term, Aviation, and Fire Weather Sections... .SHORT TERM...(This evening through Saturday) Issued at 1255 PM CDT Fri Apr 30 2021 On the large synoptic scale today, a positive-tilted upper level ridge extended from California northeast across the Northern and Central Rockies while a cutoff upper low continued to spin across northern Mexico. Another broader longwave trough was situated across the Great Lakes region into the Ohio Valley. Southwest Kansas was in between all these features with very benign sensible weather. Satellite revealed no clouds at all across much of the Central Plains and this will continue through the early weekend. Temperatures tonight will fall back down into the mid to upper 40s most areas beneath the clearing sky and generally dry atmosphere. A south breeze will remain much of the night at 8 to 11 mph or so, otherwise we would be going for even lower overnight lows. On Saturday, the leeside trough will deepen as the upstream positive- tilted ridge breaks down owing to increased west-southwest momentum in the middle troposphere across the higher terrain of northern Colorado and Wyoming. As such, there will be an attendant bump in wind speed to 20 to 25 mph out of the south. The increasing low level thickness and 850mb temperatures will result in a warming 2- meter temperatures as well, so we are anticipating afternoon highs topping out in the mid to upper 80s -- warmest out across far west central Kansas closer to the higher low level thicknesses and farther removed from the cooler airmass associated with the Mexico- South Texas upper low. .LONG TERM...(Saturday through Thursday) Issued at 317 AM CDT Fri Apr 30 2021 An upper trough will progress eastward and approach the high plains by late Sunday and then pass across the plains Monday and Tuesday. A few surface based t-storms are expected along the next cold front Sunday evening. CAPE will be on the marginal side (1000-1500 j/kg), along with marginal shear. Small hail is possible with these storms. All the models are handling this system a little differently and the location of the front is in question for Sunday night. The system may come out in several pieces. Elevated convection is expected Sunday night into early Monday north of the frontal position and then rain showers and isolated thunderstorms are expected Monday night as the mid level cold pool approaches. The location of the heavier rainfall is very uncertain. Expect cooler highs in the upper 50s to lower 70s Monday, with the coolest readings in far western Kansas. Rain showers may linger into early Tuesday from Dodge City eastward into central Kansas. There is more uncertainty after Tuesday. A shortwave trough in northwest mid level flow will approach on Wednesday. Moisture will be limited, but with cold 500mb temperatures as low as -20C, along with some residual low level moisture, a few showers or thunderstorms can't be ruled out. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1255 PM CDT Fri Apr 30 2021 Tranquil aviation weather is forecast through this TAF period ending 18Z Saturday. VFR flight category will continue under clear skies. Fairly light winds at 12 knots or less will continue through tonight from the south to southwest, but the south wind will pick up quite a bit in speed by mid to late morning at 18 knots sustained or higher. && .FIRE WEATHER... Issued at 1255 PM CDT Fri Apr 30 2021 We will be watching for near critical to critical fire weather conditions developing out across the Colorado-bordering areas of our forecast area. South winds of 20 to 25 mph with gusts 30+ mph are expected in the afternoon as temperatures warm into the upper 80s to near 90. Dewpoint temperatures will be lowest out near the Colorado border -- as low as the lower 30s -- which will result in afternoon relative humidity values in the lower to mid teens percent. && .PRELIMINARY POINT TEMPS/POPS... DDC 82 48 84 55 / 0 0 0 0 GCK 82 46 85 53 / 0 0 0 0 EHA 80 45 86 52 / 0 0 0 0 LBL 81 43 84 51 / 0 0 0 0 HYS 83 49 87 56 / 0 0 0 0 P28 82 49 81 58 / 0 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Umscheid LONG TERM...Finch AVIATION...Umscheid FIRE WEATHER...Umscheid
Hazardous weather outlook, Apr 30, 3:43 AM MDT, 9 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 443 AM CDT Fri Apr 30 2021 KSZ030-031-043>046-061>066-074>081-084>090-010945- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 443 AM CDT Fri Apr 30 2021 /343 AM MDT Fri Apr 30 2021/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. There is a chance of thunderstorms Sunday afternoon through Monday evening and then again Wednesday afternoon. The storms Sunday afternoon and evening could contain small hail. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage https://weather.gov/crh/ghwo?sid=ddc
Nearby
Fire Weather Watches in Kansas, 2021Every fire weather watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.